Had first remicade (infliximab) infusion for severe left sided uc. How long before I see any benefit?

Can be soon or take. Can occur within weeks to several months. Many patients will need an increased dose, if only modest benefit is see. Discuss this with the dr. That inniated rx, or that plans to!

Related Questions

On prednisone for 3 weeks for severe uc + first remicade (infliximab) infusion last week. Still see blood and feel irritation for 2 hours in morning. Any advice?

Work with GI doc. This may take time and you need to work with your gastroenterologist. The correct diagnosis is paramount and this needs to be clear. That is where your GI doc comes in. Read more...
Topical Rx. It may take 4-12 weeks for improvement. But i would also ask your GI if there is a role for topical (ie rectal) mesalamine. Read more...

Had 3rd remicade (infliximab) infusion last friday for left-sided uc. Colon is still bleeding. When would I know if remicade (infliximab) is working or not?

See below. You have essentially received the loading doses of remicade (infliximab). It may take 2 to 3 more infusions to truly settle down the uc and then hopefully bleeding will be decreased and hopefully stopped. Dosage may need to be altered to obtain better results and that will be based on your response and tolerability to the medication. Read more...

Recovered from first time peri-anal abscess after third remicade (infliximab) infusion for uc. Seems like a side effect of remicade (infliximab). Should I stop remicade (infliximab)?

No! Consider adding ciprofloxin/metronidazole to your regimen. But, if this does not work, ask for humira (adalimumab). It is gone in two weeks vs two months, as for remicade! Read more...
Active infection Yes. Speak to your doctor, inflixmab ( Remicade (infliximab) ) is a monoclonal antibody , decreases your ability to fight infection , in presence of infection use of drug is a contraindication . Your doctor will not administer the medication. Read more...

Diagnosed with uc. Had 3 remicade (infliximab) infusions so far. Developed peri-rectal abscess. Is this because I had chron's all along or side effect of remicade (infliximab)?

Both possibilities. Certainly chronic disease can cause perirectal abscess. We also know the Remicade (infliximab) increases risk for infection. Without knowing everything about your case i would suspect you always had crohn's. Your physician should be able to help you clarify that question. Read more...
Hard to say. But could be related to either, see our GI doctor and discuss. Read more...

Diagnosed with uc. Taking remicade (infliximab). After 3 infusions, I developed perianal abscess. Is this a side effect of immuno-suppression? Afraid of 4th infuse

Probably. Abscesses are an adverse reaction associated with Infliximab therapy. They occur in less than 5% of patients. Although I am not sure of the exact mechanism for this, Infliximab is indeed an immunosuppressant agent, and this property could certainly lead to localized collections of pus. Express your concerns about this and the 4th installment to your physician. Read more...
Maybe. Uc is very rarely assoc. With perianal abscess. More like the DX is crohn's disease. You need a test called the ibd-7. If it shows crohn's, then the care is slightly different. This may also be indicated if you failed 5-asa rx and other forms of immunosuppression that are usually successful for uc. The absess should be drained and a seton placed if a fistula develops. Cont remicaid. Read more...

Had 4th remicade (infliximab) infusion yesterday for uc. Developed severe leg ache and 99.6 deg fever. Any advice what to do? Can it be remicade (infliximab) induced lupus?

Unlikely! It is far more likely to be an infection, either viral or bacterial. It is also more likely to be an infusion rxn. You need to stop the drug, for at least for vtwo cycles and talk to your doc about your issues. They need to be looked at quickly. Read more...
Doubt lupus . This may or may not be a reaction to remicade (infliximab). It depends on what your evaluation showed. This does not sound like the "drug-induced lupus "rarely found with the use of the tumor necrosis factor inhibitors. Read more...